New Here. Had a strange, terrible reaction to last shot...?

A board to discuss the Multiple Sclerosis modifying drug Copaxone

New Here. Had a strange, terrible reaction to last shot...?

Postby jmcvp4vfs » Sat Jan 16, 2010 11:23 am

I had a bad attack last night. I did my shot about 10:30, laid down. Within a minute or two, I became very flushed feeling and had a weird tingling feeling all over my body. I couldn't catch my breathe, panic came over me, I was burning up, my heart was racing. I thought I was going to die. I tried to sit on the sofa and got nausiated. I ran to the bathroom and started throwing up. I was able to get back in the bed about 15 minutes later, then I was freezing. I had chills so bad I was shaking uncontrollably and my teeth were chattering. It was like have a full body tremor. It took an hour for me to warm up enough to stop shaking. I was up at 12:30, 1:30, 2:30, and 3:30 this morning, throwing up each time.

I slept from 3:30 to 7:30 and was left with pain in the right side of my neck and a terrible headache on the entire right side of my head. Very weak today. I called Shared Solutions and they told me it sounded like the post injection reaction and to not do any more shots until I saw my neurologist.

I've been on copaxone since September 2009 and had never had any problems with the shots, except for the lumps at the injection sites.

Can anyone relate???
User avatar
jmcvp4vfs
Newbie
 
Posts: 2
Joined: Fri Jan 15, 2010 4:00 pm

Advertisement

Postby chort1313 » Tue Feb 16, 2010 10:57 am

I can relate. I've been on Copax two years and this happened once to me.
Definitley reaction to the Copax. At least you waited it out. I called 911 and told them I thought I was dieing. Paramedics showed up, told me it was a reaction, I refused to go the hospital and they left.

You had it much worse than me, though. I had flushing, chills, and rapid heart beat. It lasted probably 5 mins...

I hope to never have it again but you never know.
User avatar
chort1313
Getting to Know You...
 
Posts: 12
Joined: Mon Feb 15, 2010 4:00 pm

Postby nacho » Tue Feb 16, 2010 11:13 am

I've had the same reaction 4 times. It only happened though when I wasn't using the Autoinject. I have no idea why. If I hadn't read about it I would have freaked out much more than I did. I too felt like I might die. My head was beet red and I couldn't breath. They all lasted about 10 minutes and afterwords I felt pretty exhausted. Teva says this reaction is extremely rare. That's a fucking lie.

I quite taking my Copaxone about three months ago and I feel even better without that shit in my body. If anyone nows of someone in need of Copaxone I have three unopened boxes of the shit. The boxes are dated 11/01/2009, 12/01/2009 and 1/01/2010.
nacho
 

Postby chort1313 » Wed Feb 17, 2010 7:01 am

Nacho, your post made me LOL!!!!

Tell it how it is, bro!!!

I've only had that reaction once, my body tolerates Copax well - I'm lucky!!

And I've only used the autoinject once, I hated it.

I'm a freelance... freeballer..... freeneedler.... freesticker!!!!!!
User avatar
chort1313
Getting to Know You...
 
Posts: 12
Joined: Mon Feb 15, 2010 4:00 pm

Postby globab » Mon Mar 01, 2010 8:02 am

i am new to copaxone.... about 2 or three weeks.. i was told about a reaction of the sort. and sat feb 27th i had one.. wow, scary stuff for sure... so i didnt dare take my sunday injection.... this am icalled shared solutions, and they told me to get in touch with my clinic, so i have done that, now i am simply waiting for a call back from them to see what to do......

i also have lost my appetite since on copaxone... anyone else?
User avatar
globab
Family Member
 
Posts: 25
Joined: Thu Dec 03, 2009 4:00 pm

Postby nacho » Mon Mar 01, 2010 3:12 pm

globab,

whoever the clinic is that you called they are not going to be able to tell you a damned thing. Also, Shared Solutions will act like what you experienced was totally rare and that they have no idea why it happens. Bottom line....it's not rare and get used to it. Myself, I just quit taking it because I honestly don't think it makes a difference. I believe your disease course is pretty much set and Copaxone isn't going to make a damned bit of difference. Copaxone is SHIT. I can't even give the shit away. No one wants it except the newly diagnosed who are in the fear that accompanies being newly dx'd. Best thing you can do for yourself is go to the gym and workout. [post edited by moderator]
nacho
 

Postby globab » Fri Mar 05, 2010 8:36 am

Nacho, of course the clinic can tell me to continue with my meds or stop them..... they told me to continue them...
this was one of the first side effects shared solutions told me about....
they told me it happens in about 1 of 10 people... and i guess i was one of the 10....
User avatar
globab
Family Member
 
Posts: 25
Joined: Thu Dec 03, 2009 4:00 pm

Crappy Copaxone!!

Postby MoJo » Mon Mar 08, 2010 1:32 pm

I am new to this site and this is my first post!!!

I have just stopped taking Copaxone!! I was only on it for 3 months but suffered the most horrendous skin reactions. The welts on my thighs were sometimes bigger than my hand!!!!! They would itch like crazy!!

My MS consultant wants me to try one of the other DMD's, but I am really worried about them! Also I am allergic to Ibuprofen and asprin!!!

Any advice???
User avatar
MoJo
Getting to Know You...
 
Posts: 10
Joined: Sun Jan 31, 2010 4:00 pm

Postby RedSonja » Mon Mar 29, 2010 5:35 am

Thighs are not a good place. You need a good layer of fat to inject into. I use behind and occasionally stomach - plenty of fat there! I tried thighs and upper arms and it was awful.
Bibo ergo sum
User avatar
RedSonja
Family Elder
 
Posts: 110
Joined: Fri Nov 23, 2007 4:00 pm
Location: South Germany

Injection Site Reactions

Postby Froggie » Sat Apr 17, 2010 8:40 am

I was on Copaxone for nine months and got welts the entire time. This was regardless of what the needle setting was on the autoject. My thighs were the worst, as I have a lot of surface veins to contend with and bruise easily. I experimented with using a cold compress, heating pad and nothing. I found the injections were more comfortable with using a heating pad prior to injection, though there would be slight bleeding depending on the part of the body. If I did not have an immediate reaction, the injection site would be extremely itchy and welt up later in the day.

I am no longer on Copaxone, as my most recent MRI's showed a higher lesion load than my neurologist would have liked to see; he said I was a non-optimal responder to the drug and switched therapies. We'll see what happens when I see him in June!
User avatar
Froggie
Family Elder
 
Posts: 102
Joined: Thu Apr 15, 2010 3:00 pm
Location: Ohio


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users